MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394250020080
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.Visual examination revealed a stretched and detached coil.The perforations were intact.The introducer sheath was kinked, and a shaft kink was noted on the non-boston scientific microcatheter.Microscopic examination revealed no coupler damage, but the coil was detached at the distal coupler weld.The introducer sheath kink was observed 7 mm from the tip.The non-boston scientific microcatheter shaft kink was observed at the strain relief.X-ray examination revealed a stretched and detached coil inside the hub of the microcatheter.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6)2025.A 2x8 embold soft coil was selected for use in an embolization procedure.During the procedure, the coil would not advance though the 2.8f 130cm non-boston scientific microcatheter.The coil was removed through the delivery catheter, and another embold coil was used to complete the procedure.However, device analysis revealed a detached coil.

Brand Name
EMBOLD SOFT
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21298256
Report Number2124215-2025-05529
Device Sequence Number9327842
Product Code KRD
UDI-Device Identifier00191506026394
UDI-Public00191506026394
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394250020080
Device Catalogue NumberM001394250020080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown